Hi! I am experiencing this very same thing! 1 thing I would say is check into the ranges the doctor uses to classify you as hypo or hyperthyroid. They can vary. I recently have watched my TSH change from .75 on 2005 to 1.01 in Aug of 2008 and then now Jan of 2009 to 2.9......I am experiencing lots of rapid heart beat, feeling faint, tingling throughout my body and hands and feet that like blocks of ice! I am relieved to see someone else with hypo has rapid heart beat. I thought it was jsut for people with hyperthyroid. I went to the ER recently thinking I was having a heart problem and they took an EKG and said I was fine. They said I was having panic attacks. Gave me zanax. I am planning on going to an endocrinologist. What are your numbers?
Some docs use a range of .05-5.0 for TSH and others use .03-3.0 so this can change everything . Check into it, let us know what you find out, as I am very curious and going through the very same thing! Thanks for posting.
I know now i have hypo and take 100 levothyroxine each day. However, the original blood test I had about 5-6 years ago related to a bout of really bad nocturnal palpitations and wheezing. They checked out my heart which was fine and concluded that I may have nocturnal asthma.
Luckily, they recommended 6 monthly blood tests, but didnt tell me what for. 5 years later I joined a new doctor who took over my testing and immediately diagnosed compensated hypo.
So, i have no idea what my bloods were back then but I will never forget that night and with hindsight it was probably the start of my thyroid problems. My guess is that my thyroid was either irregular( up and down in production) and the palps were caused by either too much or too little in my system.
Anyway, you are not alone and good luck. The main thing is to get your ticker checked!
Hi! Yep, thats me too!!! I had thyroidectomy 2 1/2 years ago and the heart palps ,tachycardia started... after 1 1/2 years of being told it was anxiety ( tried antidepressants did not help) and my levels were low normal, no Hashi's ,
Graves, I started on synthyroid for nodule suppression on remaining lobe. I started feeling much better til I tried Armour...and WOW- my symptoms went thru the roof again. Now I am back to square one, restarting low dose of synthyroid and trying different heart meds.
No one will say the thyroid and heart are connected.... but I sure do ( or should I say my body does). good lluck , keep posting and know you are NOT alone. There is another post in 2006 from Soooo confused who had the same issue. I really thought I was alone til I read that since I not hyper but have all those symptoms.
Lets all figure out how to resolve this since drs aren't....
It's funny you should post this now, as I'm hypo been experiencing heart palpitations increasingly recently. I went to the doctor again yesterday and they ran an EKG, which turned out normal. It's good to know I'm not alone, though; I feel a bit like I'm losing my mind!
feel like ive lost my mind as well been having these sudden attacks of heart palps for three years and kept getting told its anxiety attacks doc says no way its hypo only happens with hyper she says! well i can see from your posts she is way off - if the docs would just listen they would know what the symptoms really are! thanks for the support
I am on 2 anti-depressents as well as the tyroid medicine and lyric. My heart began beating rapidly and it happend often. They told me it was anxiety and prescibed the antidepressents. My levels have been running between 14-17 for 3 yrs now and I am finally going to see the endo. dr. I have had such low levels for so long, I have now been diagnosed with carpal tunnel and fibromyalgia. I hurt all the time and I stay so tired and so weak, but yet I cant sleep at nite.